Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 288, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2005, 6:27 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 6:27 PM MDT (00:27 UTC)
- Expired
- Jul 3, 2005, 7:01 PM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:38 PM MDT | HAIL 1 | 8 Ne Lamar, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 040029
SVRLBF
NEC029-135-040100-
/O.NEW.KLBF.SV.W.0288.050704T0027Z-050704T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM MDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA
NORTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 700 PM MDT
* AT 619 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM
WAS LOCATED OVER NORTHWESTERN CHASE COUNTY...OR ABOUT 15 MILES
SOUTHWEST OF GRANT...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN PERKINS COUNTY AT OR AFTER 640 PM MDT
RURAL NORTHERN CHASE COUNTY NOW THROUGH 640 PM MDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4075 10204 4063 10203 4058 10194 4059 10183
4060 10172 4067 10163 4075 10163
$$
CDC3 follow-up statements
000
WWUS53 KLBF 040042
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT SUN JUL 3 2005
NEC029-135-040100-
/O.CON.KLBF.SV.W.0288.000000T0000Z-050704T0100Z/
PERKINS NE-CHASE NE-
641 PM MDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR
NORTHWESTERN CHASE AND SOUTHWESTERN PERKINS COUNTIES...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 19 MILES SOUTHWEST OF GRANT TO 11 MILES
NORTHWEST OF IMPERIAL...MOVING NORTHEAST AT 10 MPH.
QUARTER SIZE HAIL HAS BEEN REPORTED NEAR THE CHASE PERKINS COUNTY
LINE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4075 10204 4063 10203 4058 10194 4059 10183
4060 10172 4067 10163 4075 10163
$$
CDC000 WWUS53 KLBF 040053 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 751 PM CDT SUN JUL 3 2005 NEC029-040101- /O.CAN.KLBF.SV.W.0288.000000T0000Z-050704T0100Z/ CHASE NE- 651 PM MDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED... THE STORM HAS EXITED CHASE COUNTY AND THE THREAT OF SEVERE WEATHER HAS ENDED. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4075 10204 4071 10203 4071 10163 4075 10163 $$ NEC135-040100- /O.CON.KLBF.SV.W.0288.000000T0000Z-050704T0100Z/ PERKINS NE- 651 PM MDT SUN JUL 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR SOUTHWESTERN PERKINS COUNTY... AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF GRANT TO 10 MILES SOUTH OF GRANT...MOVING NORTHEAST AT 10 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4075 10204 4071 10203 4071 10163 4075 10163 $$ CDC
000 WWUS53 KLBF 040101 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 759 PM CDT SUN JUL 3 2005 NEC135-040109- /O.EXP.KLBF.SV.W.0288.000000T0000Z-050704T0100Z/ PERKINS NE- 659 PM MDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS COUNTY EXPIRES AT 700 PM MDT... THE STORM WHICH PROMPTED THE WARNING IS MOVING INTO WEST CENTRAL PERKINS COUNTY. THE WARNING FOR SOUTHWEST PERKINS COUNTY WILL BE ALLOWED TO EXPIRE AT 7 PM MDT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4075 10204 4071 10203 4071 10163 4075 10163 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:13 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 3, 2:13 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN JUL 3 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGE IN THE NEAR PERIODS IS LOW POP CHANCES AND DEGREE OF SEVERITY...ON MONDAY AND TUESDAY. FOR TONIGHT...HAVE KEPT THE BULK OF THE FA IN SOME ISOLATED MENTION OF TSRAS...EVEN WITH THE FRONT OFF TO THE EAST AND SOUTH. ABUNDANT INSTABILITY AND COLD ACCUS REMAINS ON THE BACK SIDE OF THE FRONT...AND WITH SFC HEATING THIS AFTERNOON...SEVERAL ISOLATED SHRAS ARE EXPECTED TO DEVELOP. GIVEN THE HIGH BASED NATURE OF THE TSRAS...SOME GUSTY WINDS MAY ACCOMPANY THE PASSING TSRAS...BUT SHOULD REMAIN BELOW SEVERE LIMITS. WILL CONTINUE MENTION OF ISOLATED TSRAS INTO THE OVERNIGHT HOURS...IN THE NWRN ZONES...FOR EXPECTED ONSET OF MID LEVEL WAA AND DECENT H7 SHORTWAVE. FOR THE FOURTH...LOW LEVEL EASTERLIES WILL BEGIN TO COMMENCE BY MID DAY ACROSS THE WRN HALF OF THE FA ON MONDAY...AS A SURFACE HIGH DRIFTS INTO THE ERN DAKOTAS. ROBUST THETA E RIDGING BUILDS INTO THE PANHANDLE BY AFTERNOON WITH SB CAPES APPG 1500 J/KG BY 21Z. BY AFTERNOON...ELEVATED LIS ARE -2 TO -5 AND CAP STRENGTH IS VERY WEAK. WITH 30 TO 40 KTS OF SHEAR EXPECTED...SEVERE THREAT LOOKS GOOD FOR THE WESTERN HALF OF THE FA. RAMPED UP POPS ACROSS THE WESTERN THIRD OF THE FORECAST AREA...AND WENT WITH SLIGHT CHANCE EAST OF HIGHWAY 83. GIVEN THE TRAJECTORY OF THE H5 WINDS TOMORROW...THE SOUTHWEST STANDS THE BEST CHANCES OF PRECIP...WITH THE NORTHEAST THE LEAST CHANCE. FOR TUESDAY AND WEDNESDAY...ANOTHER ROUND OF STORMS IS EXPECTED ACROSS THE FORECAST AREA ON TUESDAY AFTERNOON AND EVENING. A SIMILAR SETUP TO MONDAYS REGIME IS EXPECTED...WITH STRONG THETA E RIDGING ACROSS THE PANHANDLE...DECENT SHEAR AND CAPE IN EXCESS OF 1500 J/KG ACROSS THE PANHANDLE. MADE PRECIP FCST SIMILAR TO MONDAYS...WITH HIGHEST POPS ACROSS THE WEST AND LOWEST EAST. AS UPPR FLOW AMPLIFIES INTO WEDNESDAY...PRECIP CHANCES SHOULD BE CONFINED TO THE FAR WEST AND SOUTHWEST WITH MORE NRLY FLOW ALOFT. LONG TERM (THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS THIS MORNING SPEED UP THE PATTERN AMPLIFICATION AND RIDGING OVER THE CENTRAL CONUS LATER THIS WEEK. BOTH THE ECMWF AND GFS LR (00Z JUL3 RUNS) ARE IN DECENT AGREEMENT WITH STRONG TROFING OVER THE GULF OF AK AND RIDGING EXTENDING FROM THE CENTRAL PLAINS INTO CENTRAL CANADA BY SATURDAY. BOTH MODELS BEGIN TO BREAK THE RIDGE DOWN BY SUNDAY...HOWEVER THE 06Z GFS HAS TRENDED SLOWER WITH THIS SCENARIO. GIVEN THE TENDENCY OF THE GFS TO BE A LITTLE FAST WITH THE UPPR PATTERN...WILL CONTINUE A DRY FORECAST INTO SUNDAY AS THE TROF IS EXPECTED TO REMAIN WELL OFF TO THE NORTHWEST OF THE FA. AS FOR TEMPS...SHOULD SEE A STEADY CLIMB INTO THE 90S BY MIDWEEK. WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE IN PLACE...WE SHOULD AVOID THE CENTURY MARK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 3, 2:12 PM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUL 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY. MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT MONDAY. THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. JWS/MASEK
In the hours before
Local storm report, Jul 3, 5:12 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 S WALLACE 40.81N 101.16W
07/03/2005 1.75 INCH LINCOLN NE PUBLIC
&&
JSWEETLocal storm report, Jul 3, 6:01 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 S LAMAR 40.54N 101.98W
07/03/2005 1.00 INCH CHASE NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:48 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 28 min |
| Jul 3, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 18 min |
| Jul 4, 1:16 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 44 min |
| Jul 4, 1:59 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jul 4, 3:27 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| Jul 4, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jul 4, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| Jul 4, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.